Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 151, NWS Fort Worth, TX

June 14, 2001Jack County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 14, 2001, 4:44 PM CDT for Jack County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 4:44 PM CDT (21:44 UTC)
Expired
Jun 14, 2001, 5:45 PM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 115 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 5:20 PM CDTHail 1Jacksboro, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 2:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2858 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 142145
SVRFTW

TXC237-142245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACK COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 545 PM CDT

* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 9 MILES WEST OF JACKSBORO...MOVING EAST AT     
  20 MPH.  ANOTHER SEVERE THUNDERSTORM WAS MOVING INTO THE COUNTY    
  8 MILES SOUTH OF BRYSON...MOVING EAST NORTHEAST AT 20 MILES AN     
  HOUR.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

LAT...LON 3336 9841 3302 9840 3302 9795 3343 9794
          3347 9813

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:37 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 14, 2:37 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
153 PM CDT THU JUN 14 2001

FORECAST PROBLEM WILL BE DURING THE FIRST 36 HOURS OF THE
FORECAST. THUNDERSTORMS ALREADY FIRING ALONG THE FRONT AND DRY
LINE BETWEEN WICHITA FALLS AND OKLAHOMA CITY.  WITH MANY HOURS OF
ADDITIONAL HEATING...THUNDERSTORMS WILL CONTINUE TO DEVELOP. THE RUC
SUGGESTS THE 850MB TEMPERATURES MAY WARM A BIT DURING THE NEXT 6
HOURS...BUT IT ALSO SUGGESTS TEMPERATURES AT THE 700MB LEVEL WILL
COOL OVER THE SAME TIME FRAME...SO THE CAP SHOULD WEAKEN WITH TIME...
BEFORE THE FRONT PROVIDES ENOUGH LIFT FOR ADDITIONAL THUNDERSTORMS.
THE MODELS ALSO SUGGEST THE VERTICAL WIND PROFILE WILL BECOME MORE
WESTERLY WITH TIME...CREATING A MORE FAVORABLE SCENARIO FOR A FEW
SEVERE THUNDERSTORMS. VISIBLE IMAGERY SHOWS TOWERS DEVELOPING BETWEEN
WICHITA FALLS AND ABILENE...SO THUNDERSTORMS SHOULD DEVELOP OUT
WEST THIS AFTERNOON...AND MOVE INTO THE NORTHERN HALF OF THE CWA
TONIGHT. STORMS WILL THEN MOVE SOUTH OVERNIGHT...AND AFFECT THE
SOUTHERN AND SOUTHEASTERN ZONES TOMORROW MORNING AND EARLY
AFTERNOON.

TORNADO WATCH ALREADY ISSUED FOR THE NORTHERN HALF OF THE AREA...AND
THIS AREA WILL CORRESPOND WITH THE HIGHEST POPS TONIGHT. RAIN
CHANCES WILL BE IN THE LIKELY CATEGORY TONIGHT IN THE NORTH...AND IN
THE CHANCE CATEGORY IN THE SOUTH. AS THE RAINS MOVE INTO NORTH
CENTRAL TEXAS TONIGHT AND EARLY FRIDAY...THE RAIN CHANCES WILL GO
TO A SLIGHT CHANCE NORTH...AND CHANCE SOUTH. HAVE NOT CHANGED
GUIDANCE VERY MUCH...BUT HAVE UNDERCUT TEMPERATURES SLIGHTLY
TONIGHT....AND HAVE GONE ABOVE GUIDANCE POPS. STILL BELIEVE THE
MODELS ARE OVERDOING THE QPF...BUT IT DOES APPEAR THAT SOME GOOD
RAINS WILL AFFECT PORTIONS OF NORTH TEXAS TONIGHT AND EARLY FRIDAY.

FCSTID = 84
DFW   72  90  69  94 /  70  20   0   0
ACT   72  92  69  95 /  50  30  10   0

.FWD...
TX...NONE.

In the hours before

Special weather statement, Jun 14, 11:41 AM CDT, 5 hours 3 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1141 AM CDT THU JUN 14 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND THIS EVENING FOR THAT PORTION OF NORTH TEXAS...WEST OF
SHERMAN...WEATHERFORD...TO COMANCHE LINE.  ACROSS THE REMAINDER OF
NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.

A COLD FRONT LOCATED FROM NORTH CENTRAL OKLAHOMA...TO MIDLAND TEXAS
AT MIDDAY...WILL MOVE SOUTHEAST AND REACH THE NORTHWEST SECTIONS
OF NORTH TEXAS BY EARLY EVENING.  SCATTERED THUNDERSTORMS WILL
DEVELOP BY LATE AFTERNOON ALONG AND AHEAD OF THE FRONT AS
TEMPERATURES WARM INTO THE 90S.  STORMS THAT FORM IN THE MODERATE
RISK AREA COULD QUICKLY BECOME SEVERE... PRODUCING LARGE HAIL AND
DAMAGING DOWNBURST WINDS.  DURING THE EARLY STAGE OF THUNDERSTORM
DEVELOPMENT...ISOLATED TORNADOES MAY DEVELOP.  OVERNIGHT...SCATTERED
TO NUMEROUS THUNDERSTORMS WILL PROGRESS SOUTHEAST ACROSS THE REST OF
NORTH TEXAS.  THESE NIGHTTME THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

EMERGENCY MANAGERS AND STORM SPOTTERS IN THE MODERATE RISK AREA
SHOULD PREPARE FOR POSSIBLE ACTIVATION BETWEEN 4 AND 8 PM.
ACTIVATION ACROSS THE REMAINDER OF NORTH TEXAS IS POSSIBLE AFTER
8 PM.

75
Special weather statement, Jun 14, 3:31 PM CDT, 1 hour 13 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT THU JUN 14 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THAT
PART OF NORTH TEXAS NORTH OF A COMANCHE...CORSICANA...CANTON LINE.
FOR THE REST OF NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TONIGHT.

A COLD FRONT...POSITIONED FROM NORTH CENTRAL OKLAHOMA TO THE TEXAS
PANHANDLE...WILL MOVE SOUTHEAST AND INTO THE EXTREME NORTHWEST
SECTIONS OF NORTH TEXAS THIS EVENING.  SCATTERED THUNDERSTORMS WERE
FORMING ALONG A DUNCAN OKLAHOMA...TO ABILENE LINE AT MID AFTERNOON.
THE LINE WILL MOVE STEADY ACROSS NORTH TEXAS THIS EVENING AND
TONIGHT.  THE ATMOSPHERE IS VERY UNSTABLE...BUT CAPPED BY A WARM
LAYER AROUND 5000 FEET AT MID AFTERNOON.  THE CAP SHOULD WEAKEN THIS
EVENING WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE FROM THE
NORTHWEST. ALSO...UPPER LEVEL WINDS WILL BECOME MORE FAVORABLE FOR
INTENSE THUNDERSTORMS AS THE EVENING PROGRESSES.  LARGE HAIL...
DAMAGING WIND AND ISOLATED TORNADOES ARE POSSIBLE.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION BEFORE 8 PM WEST OF A BONHAM...TO LAMPASAS LINE.
ACTIVATION ACROSS THE REMAINDER OF NORTH TEXAS MAY BE REQUESTED
BETWEEN 8 PM AND MIDNIGHT.

75
Local storm report, Jun 14, 4:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0354 PM    LOVING                    TX   0.75 INCH HAIL
06/14/01   YOUNG                          REPORTED BY GRAHAM PD

0355 PM    ANTELOPE                  TX   1.00 INCH HAIL
06/14/01   JACK                           REPORT RELAYED BY NWS
                                          WFO NORMAN

0425 PM    BRECKENRIDGE              TX   2.00 INCH HAIL
06/14/01   STEPHENS                       REPORTS OF HAIL UP TO 2
                                          INCHES REPORTED TBY A TV
                                          STATION IN ABILENE AND
                                          BY THE COUNTY SHERIFF

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:21 PM CDTSevere Thunderstorm WarningFWDYoung39 min
Jun 14, 3:44 PM CDTSevere Thunderstorm WarningFWDJack61 min
Jun 14, 3:48 PM CDTSevere Thunderstorm WarningFWDMontague57 min
Jun 14, 4:04 PM CDTSevere Thunderstorm WarningFWDStephens, Young56 min
Jun 14, 4:40 PM CDTSevere Thunderstorm WarningFWDMontague65 min
Jun 14, 5:04 PM CDTSevere Thunderstorm WarningFWDStephens56 min
Jun 14, 5:23 PM CDTSevere Thunderstorm WarningFWDPalo Pinto52 min
Jun 14, 5:27 PM CDTSevere Thunderstorm WarningFWDCooke63 min
Jun 14, 5:31 PM CDTSevere Thunderstorm WarningFWDEastland59 min
Jun 14, 5:34 PM CDTSevere Thunderstorm WarningFWDWise56 min
Jun 14, 5:42 PM CDTSevere Thunderstorm WarningFWDMontague63 min
Jun 14, 5:45 PM CDTSevere Thunderstorm WarningFWDJack60 min
Jun 14, 5:50 PM CDTTornado WarningFWDEastland40 min
Jun 14, 6:12 PM CDTSevere Thunderstorm WarningFWDDenton63 min
Jun 14, 6:17 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker58 min
Jun 14, 6:28 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson47 min
Jun 14, 6:28 PM CDTSevere Thunderstorm WarningFWDEastland62 min
Jun 14, 6:34 PM CDTSevere Thunderstorm WarningFWDWise56 min
Jun 14, 6:48 PM CDTSevere Thunderstorm WarningFWDErath57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.